MAUDE Adverse Event Report: DEPUY SPINE INC MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279726400
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during an unknown procedure, the tip of the misalignment device was malformed.The device missed its target hole in the implant and the clinician attempted to tighten it.After using an unknown needle to test if the tip of the misalignment device was clear, it was observed that the needle could not go through the tip and the tip was damaged.There was no surgical delay.There was no patient consequence.The procedure was completed with a similar product.This report is for one (1) mis alignment device.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for mis alignment device was conducted identifying that lot number gm3748303 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 01-apr-2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the mis alignment device (product code: 279726400, lot#: gm3748303, qty:(b)(4)) was received at us customer quality (cq).Upon visual inspection at cq, the distal tip of the device appeared to be deformed.No other discrepancies were identified during the visual inspection.Device failure/defect identified? yes.Dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Documentation/ specification review: the following drawing was reviewed: viper mis alignment device assembly: (current and manufactured) no design issues or discrepancies were found during this investigation.Complaint confirmed? yes investigation conclusion: visual inspection and document specification review of the received device was performed at cq.The complaint can be confirmed as the mis alignment device (product code: 279726400, lot#: gm3748303, qty:(b)(4)) has a deformed tip.The deformed tip condition could have caused the complaint condition.A definitive root cause could not be determined for the reported problem, but the tip could have been damaged due to the application unintended forces.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS ALIGNMENT DEVICE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10540412
Report Number1526439-2020-01707
Device Sequence Number14243518
Product Code LXH
UDI-Device Identifier10705034199481
UDI-Public(01)10705034199481
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279726400
Device Catalogue Number279726400
Device Lot NumberGM3748303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDES/SLEEVES/AIMING; UNKNOWN GUIDES/SLEEVES/AIMING